Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 270, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2016, 5:13 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 77 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 27, 2016, 6:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anson County, NC, Stanly County, NC
The radar
The Columbia radar (KCAE), 160 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:16 PM EDT | TSTM WND DMG | 2 Sse Norwood, NC | ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 731 AND HIGHWAY 52. . |
| Aug 27, 5:20 PM EDT | TSTM WND DMG | 3 S Norwood, NC | ONE TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF NC HIGHWAY 52 AND OLD US 52. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WUUS52 KRAH 272113
SVRRAH
NCC007-167-272230-
/O.NEW.KRAH.SV.W.0270.160827T2113Z-160827T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 512 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF WADESBORO TO NEAR BADIN
LAKE...MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...ANSONVILLE...PLYLER...
FAIRVIEW IN UNION COUNTY...POLKTON...LOCUST...NORWOOD...
OAKBORO AND STANFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3545 8033 3549 8024 3523 8013 3518 8005
3514 8008 3511 8007 3508 8000 3512 7993
3507 7991 3504 7988 3501 7990 3498 7987
3490 7985 3481 7992 3481 8032 3519 8028
3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2112Z 056DEG 25KT 3497 7992 3542 8017
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
930
WWUS52 KRAH 272141
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SAT AUG 27 2016
NCC007-167-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
STANLY NC-ANSON NC-
541 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN STANLY AND ANSON COUNTIES...
AT 540 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADESBORO TO 7 MILES SOUTH OF ALBEMARLE...MOVING WEST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...FAIRVIEW IN UNION COUNTY...POLKTON...
LOCUST...OAKBORO...STANFIELD...LILESVILLE...MORVEN AND PEACHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3532 8041 3533 8025 3528 8016 3522 8014
3517 8006 3513 8009 3510 8008 3507 8001
3511 7994 3503 7989 3500 7991 3497 7988
3489 7986 3486 7990 3481 7992 3482 8032
3519 8028 3517 8035 3516 8044 3518 8051
TIME...MOT...LOC 2140Z 075DEG 24KT 3499 8007 3526 8024
HAIL...<.75IN
WIND...60MPH
$$
77770
WWUS52 KRAH 272202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SAT AUG 27 2016
NCC167-272211-
/O.CAN.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
STANLY NC-
602 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3511 8029 3515 8018 3515 8008 3513 8009
3510 8008 3507 8001 3500 7991 3497 7988
3489 7986 3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 2201Z 057DEG 23KT 3489 7999 3513 8014
$$
NCC007-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
602 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ANSON COUNTY...
AT 601 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF WADESBORO TO NEAR ANSONVILLE...
MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3511 8029 3515 8018 3515 8008 3513 8009
3510 8008 3507 8001 3500 7991 3497 7988
3489 7986 3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 2201Z 057DEG 23KT 3489 7999 3513 8014
HAIL...<.75IN
WIND...60MPH
$$
77803
WWUS52 KRAH 272216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT AUG 27 2016
NCC007-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
616 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN ANSON COUNTY...
AT 616 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CHERAW TO NEAR WADESBORO...MOVING
SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...POLKTON...LILESVILLE...MORVEN...PEACHLAND...MCFARLAN...
WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3500 7991 3497 7988 3489 7986 3486 7990
3481 7992 3482 8032 3499 8030 3502 8007
TIME...MOT...LOC 2216Z 027DEG 16KT 3480 7996 3497 8012
HAIL...<.75IN
WIND...60MPH
$$
77530
WWUS52 KRAH 272230
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT SAT AUG 27 2016
NCC007-272240-
/O.EXP.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
630 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3500 7991 3497 7988 3489 7986 3486 7990
3481 7992 3482 8032 3499 8030 3502 8007
TIME...MOT...LOC 2227Z 056DEG 25KT 3480 7996 3497 8012
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:50 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 27, 3:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 350 PM EDT SAT AUG 27 2016 .SYNOPSIS... An upper level ridge will persist over the region through the weekend. An upper level disturbance over the Atlantic will then drift west and linger over the Southeast states early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 350 PM Saturday... Latest meso analysis depicts the best instability covering most of the Piedmont and parts of the sandhills. As scattered storms that initiated along the I-40 corridor between the Triad and RDU, expect some intensification with a few strong/severe storms possible through sunset. With DCAPE values 1200-1400 J/kg over the western and southern Piedmont, potential for wind gusts 45-55kts with the stronger storms. In addition, frequent lightning will occur. With loss of heating, scattered convection will dissipate around sunset with only a few showers probable until midnight over the southern Piedmont. After 04z, expect pockets of low clouds to develop and overspread the region with considerable cloudiness expected by daybreak Sunday. Overnight temps in the low-mid 70s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 350 PM Saturday... Surface high pressure centered over southern New England will strengthen and nose southward into the Carolinas Sunday. This sfc feature will extend across our Piedmont counties. Associated subsidence should initially limit mixing which may allow low clouds to linger until late morning/mid day. Otherwise, presence of sfc ridge should inhibit convective development in the afternoon hours. Over the southern coastal plain and the sandhills, modest moisture advection courtesy of an upper level low off the SC coast coupled with afternoon heating should trigger scattered convection. Expect the greatest concentration to occur immediately se of our region though 30-40 percent coverage still possible over parts of our se counties. Anticipated cloud cover Sunday morning will limit sunshine. this should to afternoon temps not quite as hot/oppressive as the past couple of afternoon. High temps upper 80s-lower 90s. Again, most of the convection will dissipate with loss of heating. Could see another round of overnight low clouds, though it may be limited to the se half of the forecast area. Low temps upper 60s nw to the low/mid 70s se. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 226 PM SATURDAY... Monday through Wednesday: The models still indicate a mid- to upper- level low over the western Atlantic will move westward along the southern periphery of the high from Bermuda to the east coast of the U.S. through early next week. The high will weaken as the low approaches and stalls along the Carolina coast through Wednesday. At the surface, some weak ridging lingers over western NC as the low sits just off the coast. Surface winds will be primarily northeasterly. Chances for showers and storms should remain limited to the southern and southeastern portions of Central NC. Highs will be in the mid 80s to around 90 degrees and lows in the upper 60s to low 70s expected. Thursday through Saturday: An upper level trough will amplify over the eastern U.S. Wednesday night and Thursday, when it's expected to absorb the stalled coastal low. The trough axis should then shift offshore late in the week. At the surface, a cold front is forecast to slide southward into Central NC Thursday night or Friday, although the extent of southward progression is still fairly uncertain. Highest confidence of frontal passage in the northeast and lowest in the southwest. As a result, best chances for convection will be with the front as it moves into and stalls over the Carolinas, though that will also depend on the diurnal timing. The temperature forecast gets a bit more difficult with the aforementioned front, but for now expect a decrease in highs from near 90 degrees on Thursday into the mid 80s Friday and Saturday with lows generally in the mid 60s to low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 1255 PM Saturday... There is high confidence that VFR conditions will prevail across central NC through Sunday night. The exception will be isolated- scattered showers and storms through 00Z and associated MVFR ceilings and visibility. The stronger storms will also be accompanied by gusty sfc winds up to 40kts. The scattered convection will be most probable near KFAY between 18Z-22Z...and near and south of the Triad terminals between 20Z and 00Z. The bulk of convection will dissipate with loss of heating, though a shower threat will linger until midnight south of the Triad. After 04Z, should see pockets of low clouds develop and eventually overspread most of central NC with IFR/LIFR ceilings highly probable at most TAF sites between 09Z-14Z Sunday. VFR conditions expected to prevail by 16Z Sunday. VFR conditions are expected to prevail across central NC through most of the upcoming work week. There will be a good chance for early morning IFR/low end MVFR conditions each day due to low clouds and/or fog. In addition, there will be scattered showers and storms each afternoon, with the highest concentration expected in the vicinity of KFAY. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Aug 27, 10:16 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1016 AM EDT SAT AUG 27 2016 NCZ007>011-026>028-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021>025-038>041-280930- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 98 AND 102 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-073>078-083>086-088-089-280930- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 102 AND 105 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 3:28 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 328 PM EDT SAT AUG 27 2016 NCZ007-272000- PERSON NC- 328 PM EDT SAT AUG 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN PERSON COUNTY UNTIL 400 PM EDT... AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEASBURG...OR 7 MILES WEST OF ROXBORO. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUSHY FORK AND HYCO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3647 7905 3630 7899 3626 7915 3646 7914 TIME...MOT...LOC 1927Z 074DEG 4KT 3637 7912 77
Special weather statement, Aug 27, 3:36 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SAT AUG 27 2016
NCZ073-272000-
STANLY NC-
336 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL STANLY
COUNTY UNTIL 400 PM EDT...
AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLYLER...OR NEAR ALBEMARLE. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...LOCUST...RICHFIELD...NEW LONDON AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3550 8030 3550 8022 3528 8013 3525 8045
3527 8045
TIME...MOT...LOC 1936Z 075DEG 3KT 3543 8029
77Local storm report, Aug 27, 3:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG HOLLY SPRINGS 35.65N 78.83W
08/27/2016 WAKE NC TRAINED SPOTTER
ONE TREE DOWN BLOCKING THE ROAD AT THE 300
BLOCK OF HOLLY SPRINGS RD. TIME ESTIMATED BY
RADAR.
&&
KCSpecial weather statement, Aug 27, 3:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT SAT AUG 27 2016
NCZ039-074-075-084>086-272045-
SCOTLAND NC-RICHMOND NC-RANDOLPH NC-HOKE NC-MOORE NC-
MONTGOMERY NC-
348 PM EDT SAT AUG 27 2016
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH
WILL AFFECT MOORE... SOUTHERN RANDOLPH AND WESTERN HOKE COUNTY
THROUGH 430 PM. THESE STORMS WILL BUILD INTO THE TROY... ELLERBE...
AND HOFFMAN AREAS BEFORE 415 PM.
AT 343 PM EDT...THUNDERSTORMS EXTENDED FROM SOUTHERN PINES AND EAGLE
SPRINGS AND SEAGROVE... MOVING SOUTHWEST AT 20 MPH.
FREQUENT LIGHTINGS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...TROY...PINEHURST...HAMLET...ABERDEEN...BISCOE...
HOFFMAN...SEAGROVE...WHISPERING PINES AND PINEBLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3489 7968 3550 7998 3565 7982 3531 7948
3515 7921 3503 7930
TIME...MOT...LOC 1943Z 063DEG 14KT 3516 7940
PWBSpecial weather statement, Aug 27, 4:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT SAT AUG 27 2016
NCZ073-272045-
STANLY NC-
402 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL STANLY
COUNTY UNTIL 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLYLER...OR 7 MILES WEST OF ALBEMARLE...MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...LOCUST...OAKBORO...STANFIELD...
RICHFIELD AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3521 8048 3545 8033 3547 8026 3519 8016
3517 8024 3521 8026 3520 8028 3520 8030
3518 8031 3517 8035 3518 8037 3517 8039
3517 8042 3516 8044 3518 8050 3519 8051
TIME...MOT...LOC 2002Z 075DEG 5KT 3533 8032
77Special weather statement, Aug 27, 4:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SAT AUG 27 2016
NCZ023-024-272115-
ORANGE NC-ALAMANCE NC-
425 PM EDT SAT AUG 27 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE TO NEAR
CARRBORO. MOVEMENT WAS WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3620 7921 3610 7910 3591 7903 3587 7916
3588 7925 3586 7925 3585 7924 3584 7924
3584 7954 3612 7954
TIME...MOT...LOC 2024Z 076DEG 9KT 3609 7932 3595 7917
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:37 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Aug 27, 1:42 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Aug 27, 1:45 PM EDT | Special Weather Statement | RAH | Lee | 45 min |
| Aug 27, 2:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 27, 2:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| Aug 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 35 min |
| Aug 27, 3:10 PM EDT | Special Weather Statement | RAH | Moore | 50 min |
| Aug 27, 3:28 PM EDT | Special Weather Statement | RAH | Person | 32 min |
| Aug 27, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 24 min |
| Aug 27, 3:48 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Aug 27, 4:02 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Aug 27, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 50 min |
| Aug 27, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 58 min |
| Aug 27, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Aug 27, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
| Aug 27, 5:20 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 40 min |
| Aug 27, 5:28 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 31 min |
| Aug 27, 6:11 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Aug 27, 6:12 PM EDT | Special Weather Statement | RAH | Cumberland | 48 min |
| Aug 27, 6:18 PM EDT | Special Weather Statement | RAH | Richmond | 27 min |
| Aug 27, 6:34 PM EDT | Special Weather Statement | RAH | Anson | 41 min |
| Aug 27, 6:45 PM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Aug 27, 7:29 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 61 min |
| Aug 27, 7:44 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Scotland | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.